Hail, Llano
- When
- April 3, 5:55 PM CST to 6:05 PM CST
- Where
- Llano County, 16 mi NW of Llano
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.914, -98.861
A severe thunderstorm produced hail in Llano County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A severe thunderstorm produced hail in Llano County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 3, 5:30 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 PM CDT TUE APR 3 2007 .AVIATION... A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS THIS EVENING INTO THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL FORM ALONG THE FRONT AND MOVE EAST AND SOUTHEAST WITH A FEW SHOWERS LINGERING BEHIND THE FRONT LATE TONIGHT INTO WEDNESDAY. SKIES WILL GENERALLY BE VFR, EXCEPT MVFR CIGS CAN BE EXPECTED IN SHOWERS AND THUNDERSTORMS AND BRIEFLY AFTER THE FRONTAL PASSAGE. SLY WINDS 5 TO 10 KTS WILL BECOME N TO NE 10 TO 15 KTS AFTER THE FRONTAL PASSAGE. && .PREV DISCUSSION... /ISSUED 606 PM CDT TUE APR 3 2007/ UPDATE... NEW SVR WATCH 116 HIGHLIGHTS SEVERE THREAT OVER THE HILL COUNTRY AND NORTHERN PART OF OUR I-35 CORRIDOR. POPS WERE UPDATED TO REFLECT THE SATELLITE AND RADAR TRENDS. PREV DISCUSSION... /ISSUED 353 PM CDT TUE APR 3 2007/ DISCUSSION... A CLASH OF AIR MASSES TONIGHT WILL GENERATE SOME SEVERE THUNDERSTORMS OVER THE NORTHEAST COUNTIES. THE INCOMING COLD AIRMASS WILL SEND TEMPERATURES DOWN TO 10 DEGREES BELOW NORMAL WEDNESDAY THROUGH FRIDAY. BUT BEFORE IT DOES, OUR CURRENT MOIST UNSTABLE AIRMASS WILL SUPPLY COPIOUS MOISTURE AND ENERGY FOR THE PRODUCTION OF SHOWERS AND THUNDERSTORMS. THIS COLD AIRMASS WILL BE REINFORCED OVER THE WEEKEND WITH ANOTHER SHOT AT SHOWER ACTIVITY. OVERRUNNING CLOUDINESS WILL HELP KEEP MAX TEMPS ON THE COOL SIDE. WINDS WILL FLIP FLOP BETWEEN NORTHEAST AND SOUTHEAST THROUGH THIS PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 72 52 69 55 / 60 40 10 - 20 AUSTIN BERGSTROM INTL AIRPORT 62 70 51 70 51 / 60 40 10 - 20 DEL RIO INTL AIRPORT 64 74 58 77 61 / 10 20 10 - 10 SAN ANTONIO INTL AIRPORT 67 70 53 71 54 / 40 40 10 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 345 PM CDT TUE APR 3 2007 TXZ171>173-183>194-202>209-217>225-228-041100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 345 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING THROUGH LATE TONIGHT OVER THE NORTHEASTERN COUNTIES OF SOUTH CENTRAL TEXAS...FROM BURNET AND LLANO COUNTY AND EXTENDING SOUTHEAST TO LEE AND BASTROP COUNTIES. THE MAIN THREATS FROM THE STRONGER THUNDERSTORMS WOULD BE DAMAGING HAIL AND WINDS. THIS WILL BE ASSOCIATED WITH A COLD FRONT...FORECAST TO MOVE OVER THE AREA TONIGHT AND BRING WIDELY SCATTERED SHOWERS OR THUNDERSTORMS TO THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR SHOWERS WEDNESDAY. ANOTHER COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA FRIDAY AND FRIDAY NIGHT... WITH A CHANCE OF SHOWERS EXPECTED. THIS WILL BE REINFORCED BY ANOTHER WAVE OF COLD AIR ON SATURDAY AND SATURDAY NIGHT. THERE IS A CHANCE OF RAIN OR SHOWERS WITH THE COLDER AIR ON SATURDAY AND SUNDAY. DRY WEATHER IS EXPECTED IN THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING IN THE NORTHEASTERN COUNTIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 346 PM CDT TUE APR 3 2007 TXZ171>173-183>194-202>209-217>225-228-040015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 346 PM CDT TUE APR 3 2007 ...EARLY APRIL OF 2007 WEATHER CHANGES COMING... A COLD FRONT IS FORECAST TO MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT...BRINGING AN INCREASING CHANCE FOR SHOWERS OR THUNDERSTORMS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING THROUGH LATE TONIGHT OVER THE NORTHEASTERN COUNTIES OF SOUTH CENTRAL TEXAS...FROM BURNET AND LLANO COUNTY AND EXTENDING SOUTHEAST TO LEE AND BASTROP COUNTIES. THE MAIN THREATS FROM THE STRONGER THUNDERSTORMS WOULD BE DAMAGING HAIL AND WINDS. THIS WILL BE ASSOCIATED WITH A COLD FRONT...FORECAST TO MOVE OVER THE AREA TONIGHT AND BRING WIDELY SCATTERED SHOWERS OR THUNDERSTORMS TO THE AREA. AFTER THE FIRST SURGE OF COOLER AIR WEDNESDAY...ANOTHER COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA FRIDAY AND FRIDAY NIGHT...WITH A CHANCE OF SHOWERS POSSIBLE. THIS WILL BE REINFORCED BY ANOTHER WAVE OF COLD AIR ON SATURDAY AND SATURDAY NIGHT...BRINGING CONTINUED COOLER THAN USUAL TEMPERATURES TO THE AREA FOR EARLY APRIL. THERE IS A CHANCE OF RAIN OR SHOWERS WITH THE COLDER AIR ON SATURDAY AND SUNDAY. DRY WEATHER AND A WARMING TREND IS EXPECTED IN THE EARLY TO MID PART OF NEXT WEEK.
The Ft Hood radar (KGRK), 143 km away, was scanning. The volume nearest the first event began at 23:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27691.